MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT, NAV 22/61; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT, NAV 22/61; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75023365
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this instrument broke while being used, while adjusting the implant in position.No pieces fell into the patient's wound and therefore, no pieces left in patient.No backup was available nor required since the device broke at the end of its use.No delay was recorded.
 
Additional Manufacturer Narrative
A polarcup trial insert, nav 22/61 (article no.75023365 / batch no.B69641) was reported due to fracture of the complaint device during surgery, no pieces fell into the patient¿s wound.The device, used in treatment, was returned for investigation.The visual inspection could confirm the reported failure mode.A review of the batch record showed no deviations from the standard manufacturing process.A review of the complaint history revealed no other complaint for the batch in question.Based on the conducted investigation, the root cause could not be determined conclusively.No further actions are deemed necessary.Smith+nephew will continue to monitor for similar issues.The complaint device will be discarded.

Brand Name
POLARCUP TRIAL INSERT, NAV 22/61
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9757090
Report Number9613369-2020-00031
Device Sequence Number2574482
Product Code LPH
UDI-Device Identifier07611996112542
UDI-Public07611996112542
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number75023365
Device Catalogue Number75023365
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date05/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1